Alert archive / Indiana / River Flood Warnings in 2011
River Flood Warning 43, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Apr 19, 2011, 10:04 AM EDT for Jefferson County, Scott County, Indiana. It took effect at Apr 19, 2011, 1:38 PM EDT. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2011, 10:04 AM EDT (14:04 UTC)
- In effect from
- Apr 19, 2011, 1:38 PM EDT
- Expired
- Apr 21, 2011, 6:13 AM EDT
- In force
- 41 hr
- Issued by
- NWS Louisville, KY
- Flood severity
- Minor
Counties Jefferson County, IN, Scott County, IN
The radar
The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Muscatatuck River at Deputy (DEPI3).
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03366500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
991 WGUS43 KLMK 191404 FLWLMK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE, KY 1004 AM EDT TUE APR 19 2011 ...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN INDIANA... MUSCATATUCK RIVER NEAR DEPUTY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT. .TWO TO THREE INCHES OF HEAVY RAIN OVER THE LAST SIX HOURS IS CAUSING THE RIVER TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED LATE THIS AFTERNOON. && INC077-143-200204- /O.NEW.KLMK.FL.W.0043.110419T1738Z-110421T0800Z/ /DEPI3.1.ER.110419T1738Z.110420T0600Z.110421T0200Z.NO/ 1004 AM EDT TUE APR 19 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A * FLOOD WARNING FOR THE MUSCATATUCK RIVER NEAR DEPUTY. * FROM THIS AFTERNOON TO LATE WEDNESDAY NIGHT. * AT 9:45 AM TUESDAY THE STAGE WAS 11.4 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 24.4 FEET BY AFTER MIDNIGHT WEDNESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY LATE EVENING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 24.4 FEET ON MAY 13 2002. $$ CMC
5 follow-up statements
408 WGUS43 KLMK 191956 FLWLMK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE, KY 356 PM EDT TUE APR 19 2011 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN INDIANA... MUSCATATUCK RIVER NEAR DEPUTY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED LATE TONIGHT. && INC077-143-200756- /O.EXT.KLMK.FL.W.0043.000000T0000Z-110421T1200Z/ /DEPI3.2.ER.110419T1600Z.110420T0000Z.110421T0600Z.NO/ 356 PM EDT TUE APR 19 2011 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE MUSCATATUCK RIVER NEAR DEPUTY. * AT 3:45 PM TUESDAY THE STAGE WAS 24.4 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 25.5 FEET ON MAY 8 2002. $$ CMC
910 WGUS83 KLMK 200143 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 943 PM EDT TUE APR 19 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... MUSCATATUCK RIVER NEAR DEPUTY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED BY LATE WEDNESDAY MORNING. && INC077-143-201343- /O.EXT.KLMK.FL.W.0043.000000T0000Z-110421T0016Z/ /DEPI3.2.ER.110419T1600Z.110419T2345Z.110420T1816Z.NO/ 943 PM EDT TUE APR 19 2011 THE FLOOD WARNING CONTINUES FOR THE MUSCATATUCK RIVER NEAR DEPUTY. * AT 8:45 PM TUESDAY THE STAGE WAS 25.7 FEET. * FLOOD STAGE IS 20.0 FEET. * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 25.8 FEET ON MAR 12 2006. $$
489 WGUS83 KLMK 201153 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 753 AM EDT WED APR 20 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... MUSCATATUCK RIVER NEAR DEPUTY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT. .HEAVY RAIN LAST NIGHT WILL CAUSE THE RIVER TO RISE THIS MORNING... CRESTING LOWER THAN THE CREST YESTERDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED TONIGHT. && INC077-143-202353- /O.EXT.KLMK.FL.W.0043.000000T0000Z-110421T0730Z/ /DEPI3.2.ER.110419T1600Z.110419T2345Z.110421T0411Z.NO/ 753 AM EDT WED APR 20 2011 THE FLOOD WARNING CONTINUES FOR THE MUSCATATUCK RIVER NEAR DEPUTY. * AT 7:45 AM WEDNESDAY THE STAGE WAS 21.7 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY LATE THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT THURSDAY. $$
685 WGUS83 KLMK 210212 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1012 PM EDT WED APR 20 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA... MUSCATATUCK RIVER NEAR DEPUTY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED BY LATE THURSDAY MORNING. && INC077-143-211226- /O.EXT.KLMK.FL.W.0043.000000T0000Z-110421T1226Z/ /DEPI3.2.ER.110419T1600Z.110419T2345Z.110421T0626Z.NO/ 1012 PM EDT WED APR 20 2011 THE FLOOD WARNING CONTINUES FOR THE MUSCATATUCK RIVER NEAR DEPUTY. * AT 9:45 PM WEDNESDAY THE STAGE WAS 21.5 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT THURSDAY. * IMPACT...AT 20.0 FEET...COUNTY ROADS ARE UNDERWATER IN CROTHERSVILLE BOTTOMS. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON APR 4 2008. $$ SZAPPANOS
987 WGUS83 KLMK 211013 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 613 AM EDT THU APR 21 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN INDIANA... MUSCATATUCK RIVER NEAR DEPUTY AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT. && INC077-143-211043- /O.CAN.KLMK.FL.W.0043.000000T0000Z-110421T1226Z/ /DEPI3.2.ER.110419T1600Z.110419T2345Z.110421T0343Z.NO/ 613 AM EDT THU APR 21 2011 THE FLOOD WARNING IS CANCELLED FOR THE MUSCATATUCK RIVER NEAR DEPUTY. * AT 5:45 AM THURSDAY THE STAGE WAS 15.8 FEET. * FLOOD STAGE IS 20.0 FEET. * FELL BELOW FLOOD STAGE AT 11:43 PM WEDNESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.2 FEET BY FRIDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Apr 19, 9:15 AM EDT, 49 minutes earlier.
Area forecast discussion, Apr 19, 9:15 AM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 915 AM EDT TUE APR 19 2011 ...MESOSCALE UPDATE... CONVECTION CONTINUES TO TRAIN FROM W TO E OVER THE EXTREME NRN PORTION OF OUR SRN IND ALONG THE WARM FRONT OVER SRN IND THIS MORNING. CELLS CONTINUE TO MOVE ACROSS THE NRN HALF OF JEFFERSON COUNTY INDIANA WHERE A FLASH FLOOD WARNING REMAINS IN EFFECT. SEVERAL INCHES OF RAIN MAY HAVE FALLEN IN THIS AREA SINCE EARLY THIS MORNING. OTHERWISE SCATTERED SHOWERS WILL CONTINUE OVER PARTS OF S-CENTRAL IND THIS MORNING ALONG THE FRONT. THIS BOUNDARY IS QUITE SIGNIFICANT SEPARATING WARM MOIST AIR TO ITS SOUTH FROM MUCH COOLER AIR JUST TO THE NORTH. THIS FRONT WILL EVENTUALLY LIFT NORTH THIS AFTERNOON BUT MAY TAKE A LITTLE LONGER THAN PREVIOUSLY EXPECTED GIVEN THE WIDESPREAD CLOUD COVER AND SCT PRECIP ALONG AND NORTH OF THE FRONT. UPDATED THE FORECAST FOR THIS MORNING FOR TRENDS IN PRECIP OVER SRN IND AND CLOUD COVER OVER ENTIRE FORECAST AREA. THESE CLOUDS WILL KEEP TEMPS FROM RISING TOO MUCH FOR AWHILE...BUT EVENTUALLY CLOUDS SHOULD MIX OUT WITHIN THE WARM SECTOR TO ALLOW TEMPS TO RISE MORE QUICKLY LATER TODAY. WILL EVALUATE TEMPS MORE SO LATER THIS MORNING. ALSO WILL NEED TO ASSESS POSSIBILITY OF A RESIDUAL LOW-LEVEL BOUNDARY OVER NRN FORECAST AREA FOR ANY SCT CELL REDEVELOPMENT THIS AFTERNOON EVEN AFTER WARM FRONT LIFTS NORTH. .SHORT TERM (TODAY AND TONIGHT)... ...SEVERE WEATHER EPISODE EXPECTED LATE THIS EVENING AND OVERNIGHT WITH DAMAGING WINDS...LARGE HAIL...SCATTERED TORNADOES AND PLENTY OF HEAVY RAINFALL... 06Z SFC ANALYSIS REVEALED AN AREA OF LOW PRESSURE OVER NW OKLAHOMA THIS MORNING WITH A QUASI-STATIONARY FRONTAL BOUNDARY EXTENDING FROM THE LOW NORTHEASTWARD INTO THE LOWER-MID OHIO VALLEY. THE BOUNDARY WAS LOCATED NORTH OF THE OHIO RIVER AND SLOWLY MAKING PROGRESS TO THE NORTH. NOCTURNAL LOW-LEVEL JET AXIS IS IMPINGING ON THE AREA FROM THE SOUTHWEST WHICH IS PROVIDING GOOD MOISTURE TRANSPORT INTO THE REGION WHICH IS HELPING MAINTAIN THE LARGE AREA OF CONVECTION JUST TO OUR NORTH. LATEST HIGH RESOLUTION MODELS SHOW THIS AREA OF CONVECTION CONTINUING TO PULL OFF TO THE NORTHEAST THIS MORNING AS THE BOUNDARY MOVES NORTHEASTWARD AND AWAY FROM THE REGION. SOUTH OF THE BOUNDARY...A FEW SCATTERED THUNDERSTORMS HAVE CONTINUED TO MOVE NORTHEASTWARD ACROSS CENTRAL AND EAST-CENTRAL KY. THESE STORMS WILL CONTINUE TO MOVE ACROSS BLUEGRASS REGION OVER THE NEXT FEW HOURS. TEMPERATURES REMAIN QUITE MILD EARLY THIS MORNING WITH MOST LOCATIONS STILL IN THE MID-UPPER 60S WITH SOME UPPER 60S TO LOWER 70S STILL NOTED ACROSS FAR SOUTHERN KY. FOR TODAY...SFC FRONTAL BOUNDARY IS EXPECTED TO MOVE SLOWLY NORTHWARD AND AWAY FROM THE AREA. SKIES ARE EXPECTED TO CLEAR OUT A BIT WITH PARTLY TO MOSTLY SUNNY SKIES EXPECTED THROUGH MUCH OF THE DAY. UNDER A STIFF SOUTHWESTERLY WIND FLOW...TEMPERATURES ARE EXPECTED TO WARM INTO THE LOWER 80S ACROSS THE REGION. THE STRONG SOUTHWESTERLY FLOW WILL CONTINUE TO PUMP RICH/MOIST GULF AIR INTO THE REGION WITH SURFACE DEWPOINTS EXPECTED TO RISE INTO THE MID-UPPER 60S DURING THE AFTERNOON HOURS. WOULD NOT SURPRISE ME TO SEE SOME 70 DEWPOINTS AS CLOSE AS FAR SW KY/NW TN. AS TEMPERATURES WARM AND MOISTURE CONTINUES TO INCREASE...WE WILL SEE THE ATMOSPHERE BECOME CONDITIONALLY UNSTABLE DURING THE LATE AFTERNOON HOURS. STEEP LAPSE RATES ALOFT...MAINLY ABOVE 700HPA WILL RESULT IN LIFTED INDICES DROPPING TO BELOW -5 DEGREES C IN MOST PLACES. CAPE VALUES WILL LIKELY SURGE INTO THE 2000-2500 J/KG RANGE. HOWEVER...ALL MODELS POINT TO A LAYER OF WARM AIR ALOFT BETWEEN 700-800HPA WHICH WILL EFFECTIVE CAP THE ATMOSPHERE FOR THE AFTERNOON AND EARLY EVENING HOURS. GIVEN THE ANTICIPATED CAPPING INVERSION...PRETTY MUCH ALL OF THE REGION WILL LIKELY BE DEVOID OF ANY CONVECTION DURING THE AFTERNOON...THUS PLAN ON KEEPING SMALL CHC POPS IN FOR THIS MORNING WITH THE LINGERING ACTIVITY AND THEN REDUCING POPS FOR THE AFTERNOON. AS MENTIONED...WINDS WILL BE GUSTY THIS AFTERNOON WITH SUSTAINED WINDS OF 15-20MPH AND GUSTS UP TO 30 MPH. AT THIS TIME...DO NOT FEEL THAT WE WILL REACH WIND ADVISORY CRITERIA...BUT IT WILL BE SOMETHING TO WATCH AS THE DAY UNFOLDS. BY LATE THIS AFTERNOON...CAPPING INVERSION IS EXPECTED TO MIX OUT WELL TO OUR WEST. AS THIS OCCURS...VIGOROUS CONVECTIVE DEVELOPMENT IS EXPECTED ACROSS WESTERN MO LATE THIS AFTERNOON. LONG CURVED HODOGRAPHS SUGGEST THAT INITIAL CONVECTIVE MODE WILL BE SUPERCELLULAR. THESE STORMS SHOULD QUICKLY MOVE EASTWARD ACROSS MO AND INTO FAR WESTERN KY AND ILLINOIS THIS EVENING. AS THEY HEAD EAST...THEY WILL LIKELY CONGEAL INTO A QUASI-LINEAR CONVECTIVE SYSTEM AND THEN SURGE EASTWARD INTO SOUTHERN INDIANA AND CENTRAL KENTUCKY LATE THIS EVENING AND OVERNIGHT. THIS QLCS SHOULD BE REMAIN WELL MAINTAINED AS PLENTY OF INSTABILITY AND MOISTURE WILL BE IN PLACE ACROSS OUR REGION. CURRENT THINKING IS THAT THE PRIME TIME FOR OUR SEVERE WEATHER EPISODE WILL BE BETWEEN 10 PM AND 600 AM EDT. GIVEN THE STRONG WIND FIELDS A LARGE DAMAGING WIND EVENT SEEMS VERY LIKELY. IN ADDITION...LARGE HAIL AND SQUALL LINE EMBEDDED TORNADOES ARE LIKELY. AS PREVIOUS FORECASTER MENTIONED...THE OVERALL SETUP STILL LOOKS A LOT LIKE 4/28/2002 WHICH RESULT IN QUITE A BIT OF WIND DAMAGE ACROSS THE REGION ALONG WITH A FEW TORNADOES. ACTIVITY WILL LIKELY APPROACH THE I-75 CORRIDOR TOWARD THE END OF THE SHORT TERM FORECAST PERIOD AND BE ON A GRADUAL DOWNTURN AS INSTABILITY WILL DECREASE AS ONE HEADS EASTWARD INTO EASTERN KENTUCKY. TEMPERATURES WILL REMAIN MILD TONIGHT WITH LOWS FALLING INTO THE LOWER-MID 60S. AS IF THE SEVERE WEATHER WAS NOT ENOUGH...HEAVY RAINFALL WILL BE A PROBLEM AS WELL AS THIS SYSTEM MOVES THROUGH THE REGION. A GOOD ONE TO AS MUCH AS TWO INCHES OF RAINFALL IS EXPECTED AS THIS SYSTEM MOVES THROUGH THE REGION. OVERALL...FLASH FLOOD GUIDANCE VALUES REMAIN QUITE HIGH AND MOST OF OUR RIVERS HAVE GONE BACK INTO THEIR BANKS. ISOLATED FLASH FLOODING IS POSSIBLE...BUT GIVEN THE OVERALL STORM TRACK...FEEL THAT THE MOST SUSCEPTIBLE AREA FOR FLOODING WILL BE ACROSS SOUTHERN INDIANA. THE ONE TO TWO INCH RAINFALL WILL LIKELY RESULT IN QUICK RISES ON AREA STREAMS AGAIN. SO THOSE LIVING NEAR CREEKS/STREAMS OR IN FLOOD PRONE AREAS...SHOULD KEEP AN EYE ON WATER LEVELS OVER THE NEXT 24 HOURS. .LONG TERM (WEDNESDAY - MONDAY)... REMNANTS OF CONVECTION ASSOCIATED WITH OVERNIGHT SEVERE WEATHER WILL MOVE RAPIDLY EAST OF THE CWA DURING THE MORNING HOURS WEDNESDAY. AFTER 36 HOURS OF RELATIVELY BENIGN WEATHER SOUTH OF AN EAST-WEST ORIENTED STATIONARY FRONT BISECTING INDIANA...FOCUS THEN SHIFTS TO NEXT SYSTEM PROGGED TO MOVE IN BY FRIDAY MORNING AS A SERIES OF SHORT WAVES MOVE THROUGH A RELATIVELY ZONAL UPPER LEVEL FLOW. OF GREATEST CONCERN IN THIS TIME FRAME IS THE OPPORTUNITY FOR SIGNIFICANT RAINFALL AMOUNTS ALONG THE OHIO RIVER VALLEY. IN RESPONSE TO THE SHORT WAVES IN THE UPPER FLOW...A SERIES OF SURFACE LOWS WILL DEVELOP OVER THE SOUTHERN PLAINS AND MOVE NORTHEAST ALONG A BAROCLINIC ZONE ORIENTED PARALLEL TO THE OHIO VALLEY. AMPLE MOISTURE RIDING NORTH IN THE WARM SECTOR OF THIS NEARLY STATIONARY FEATURE HAS RESULTED IN HPC GUIDANCE OF A 5-DAY BULLSEYE OF 7 INCHES IN SW INDIANA. WHILE THE EXACT LOCATION OF THE MAX RAINFALL IS HARD TO DETERMINE THIS FAR OUT...SUFFICE IT TO SAY THAT ANOTHER ROUND OF FLOODING PROBLEMS WILL LIKELY EXIST FOR THE OHIO AND ITS TRIBUTARIES LATER BY THE WEEKEND IF THIS VERIFIES. WITH THE STALLED FRONT TO OUR NORTH DURING MOST OF THE EXTENDED TIME FRAME...TEMPERATURES THROUGHOUT THE EXTENDED PERIOD WILL BE AT OR ABOVE CLIMATOLOGICAL AVERAGES FOR THIS TIME OF YEAR. THE ONLY EXCEPTION WILL BE THURSDAY AS SURFACE HIGH PRESSURE DOMINATES IN BETWEEN WEDNESDAYS SEVERE WEATHER AND BEFORE THE WARM ADVECTION KICKS IN PRIOR TO THE PRECIP MOVING IN FRIDAY. BECAUSE OF THE ABUNDANT CLOUD COVER AND RAINFALL WITH THE WET WEEKEND THOUGH...READINGS SHOULD ONLY TOP OUT IN THE 70S...BUT WILL BE SULTRY AS GULF MOISTURE RIDES UP ALONG THE MISSISSIPPI RIVER INTO THE OHIO VALLEY. AFTER THURSDAY MORNING LOWS IN THE 40S...THE 50S AND 60S WILL BE MORE COMMON FOR MIN TEMPERATURES THE REMAINDER OF THE PERIOD. && .AVIATION (12Z TAF ISSUANCE)... 10Z SFC ANALYSIS REVEALS THAT THE QUASI-STATIONARY FRONTAL BOUNDARY LIES JUST NORTH OF THE OHIO RIVER. CURRENTLY SEEING ABOUT A 20 DEGREE DIFFERENCE IN TEMPERATURE ON EITHER SIDE OF THE FRONT. STRONG NOCTURNAL LOW-LEVEL JET AXIS COMING IN FROM THE SOUTHWEST CONTINUES TO STEADILY MOISTEN THE ATMOSPHERE. MID-LEVEL WAVE MOVING THROUGH THE REGION CONTINUES TO HELP FIRE CONVECTION MAINLY ALONG AND NORTH OF THE OHIO RIVER. WE EXPECT THIS ACTIVITY TO CONTINUE FOR THE NEXT COUPLE OF HOURS BUT OVERALL...CONVECTION SHOULD BEGIN TO DECREASE IN COVERAGE BY 19/14Z. FOR NOW WILL KEEP VCTS IN AT KSDF AND LLWS IN THE TAFS AT ALL SITES THROUGH 19/14Z. AS THE QUASI-STATIONARY FRONT MOVES NORTHWARD TODAY...SHOULD SEE IMPROVING SKY CONDITIONS ACROSS THE REGION. WITH STRONG CAPPING IN PLACE...PARTLY TO MOSTLY SUNNY SKIES ARE EXPECTED WITH VFR CONDITIONS. GUSTY SOUTHWESTERLY WINDS WILL BE ONGOING WITH SUSTAINED WINDS OF 12-16KTS AND GUSTS UP TO 26-27KTS AT TIMES THIS AFTERNOON. STRONG SFC COLD FRONT WILL SWING IN FROM THE WEST LATE TONIGHT WITH A LINE OF SEVERE THUNDERSTORMS MOVING INTO THE REGION PROBABLY AFTER 20/03Z FOR KSDF/KBWG...AND AFTER 20/04Z FOR KLEX. WILL TRY AND FINE TUNE THE CONVECTION THROUGHOUT THE DAY AS THE STORM SYSTEM EVOLVES. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE UPDATE..TWF SHORT TERM........MJ LONG TERM.........JBS AVIATION..........MJ
Hazardous weather outlook, Apr 19, 5:13 AM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 513 AM EDT TUE APR 19 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200915- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 513 AM EDT TUE APR 19 2011 /413 AM CDT TUE APR 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN PORTION OF THE OUTLOOK AREA THIS MORNING AS A QUASI- STATIONARY FRONT MOVES SLOWLY NORTHWARD AND AWAY FROM THE REGION. A STRONG COLD FRONT WILL APPROACH THE REGION LATE TONIGHT AND TRANSVERSE THE OUTLOOK AREA EARLY WEDNESDAY MORNING. THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE WESTERN PORTIONS OF THE OUTLOOK AREA AFTER 10 PM EDT TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND SCATTERED TORNADOES. IN ADDITION...HEAVY RAINFALL WITH RAINFALL TOTALS OF ONE TO THREE INCHES WILL BE LIKELY. THESE THUNDERSTORMS WILL MOVE EAST OF THE OUTLOOK AREA BY 600 AM EDT WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ONGOING THUNDERSTORMS EARLY WEDNESDAY MORNING EAST OF INTERSTATE 65 WILL RAPIDLY MOVE OFF TO THE EAST BY MIDDAY. STRONG WINDS...HEAVY RAIN AND DANGEROUS LIGHTNING WILL CONTINUE TO BE A THREAT WITH THESE STORMS ALONG THE I-75 CORRIDOR UNTIL THEY EXIT OUT OF THE AREA. SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND FRIDAY AHEAD OF THE NEXT SYSTEM...WHICH IS EXPECTED TO BRING ANOTHER ROUND OF STRONG TO SEVERE STORMS...MAINLY FROM FRIDAY NIGHT INTO SATURDAY. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINS FROM THE STORMS ARE EXPECTED TO CAUSE RISING WATER LEVELS ON AREA RIVERS AND MAY RESULT IN FLASH FLOODS AND AREAL FLOODING AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED LATE TONIGHT FOR SEVERE WEATHER. SPOTTERS ALSO WILL BE NEEDED TO REPORT RAINFALL TOTALS AND FLOODING THROUGHOUT MUCH OF THE WORK WEEK. MJ/JBS
In the hours before
Special weather statement, Apr 19, 5:48 AM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 548 AM EDT TUE APR 19 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-191800- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 548 AM EDT TUE APR 19 2011 /448 AM CDT TUE APR 19 2011/ ...OUTBREAK OF SEVERE THUNDERSTORMS EXPECTED LATE TONIGHT AND INTO THE EARLY MORNING HOURS ON WEDNESDAY... A WIDESPREAD SEVERE WEATHER OUTBREAK IS VERY LIKELY LATER TONIGHT AND DURING THE EARLY MORNING HOURS WEDNESDAY MORNING. A DEEPENING LOW PRESSURE SYSTEM OVER NORTHWEST OKLAHOMA IS EXPECTED TO MOVE EAST-NORTHEAST INTO ILLINOIS LATE TONIGHT. AS THIS LOW PRESSURE SYSTEM HEADS EAST...A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS MISSOURI AND INTO ILLINOIS DURING THE LATE AFTERNOON AND EVENING HOURS. THESE STORMS WILL THEN HEAD EASTWARD AND REACH WESTERN KENTUCKY BY MID TO LATE EVENING. THE LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE INTO SOUTHERN INDIANA AND CENTRAL KENTUCKY AFTER 10 PM EDT TONIGHT. AT THIS TIME...THE HIGHEST THREAT OF SEVERE WEATHER IS EXPECTED TO OCCUR BETWEEN 10 PM EDT TONIGHT AND 6 AM EDT WEDNESDAY MORNING. THE MAIN SEVERE WEATHER THREATS EXPECTED DURING THIS OUTBREAK WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND SQUALL LINE EMBEDDED TORNADOES. SINCE THIS LINE IS EXPECTED TO TRANSVERSE THE REGION LATE TONIGHT...IT WOULD BE A GOOD IDEA TO REVIEW YOUR SEVERE WEATHER PLAN OF ACTION TODAY. RESIDENTS ARE ENCOURAGED TO SET THEIR NOAA ALL HAZARDS WEATHER RADIO TO ALERT MODE WHICH WILL AUTOMATICALLY ALERT YOU IF A WARNING IS ISSUED FOR YOUR COMMUNITY. WITH DAMAGING WINDS EXPECTED...POWER OUTAGES ARE A POSSIBILITY. MAKE SURE YOU HAVE BATTERIES FOR FLASHLIGHTS AND PORTABLE RADIOS. IF YOU LIVE IN A MOBILE HOME...IT WOULD BE A GOOD IDEA TO FIND AN ALTERNATIVE PLACE TO STAY TONIGHT. MOBILE HOMES ARE VERY SUSCEPTIBLE TO HIGH WINDS AND TORNADOES...EVEN IF THEY ARE TIED DOWN TO THE GROUND. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SEVERE WEATHER SITUATION. FOR THE LATEST FORECASTS AND UP TO DATE WEATHER INFORMATION...VISIT YOUR NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/LOUISVILLE. MJ
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:13 AM EDT | Special Weather Statement | LMK | Jefferson | 47 min |
| Apr 19, 5:37 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Scott | 32 min |
| Apr 19, 6:46 AM EDT | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Apr 19, 8:27 AM EDT | Flash Flood Warning | LMK | Jefferson | 3 hr |
Nearby
River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.